MAUDE Adverse Event Report: ANGIODYNAMICS, INC. SOLERO; MICROWAVE TISSUE ABLATION APPLICATOR

ANGIODYNAMICS, INC. SOLERO; MICROWAVE TISSUE ABLATION APPLICATOR
Model Number 700106002-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced an issue when using a 19cm solero applicator.The applicator was successfully tested at 100watts for 10 seconds.The unit was set at 140 watts for 6 minutes which was purcutaeously performed with no issues.The unit was then set for 140 watts for 4 minutes.During that ablation cycle, a temperature error displayed.The applicator was withdrawn and it was observed the tip of the applicator had detached inside of the patient's liver.The tip was left in the patient and the procedure was completed with a new of the same device.The patient and family were made aware of the situation.It was reported the patient is stable and doing well post surgery.Additional information: the physician has been using solero product for over five years.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of probe ceramic tip was fractured and detached was confirmed based on picture provided by the customer.However, no complaint sample was returned.Without receiving product for evaluation a definitive root cause for this event cannot be determined.Potential root cause for the tip detached is thermal event that fractured the ceramic tip.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied with this device contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
MICROWAVE TISSUE ABLATION APPLICATOR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23708323
Report Number1317056-2025-00318
Device Sequence Number13441805
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106002-US
Device Lot Number5849644
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight67 KG